• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Side effects or something else?

Katesqui333

Katesqui333

Member
Joined
Dec 17, 2019
Messages
7
Location
Leicester
Just wondering I was taking citalopram 20mg for a few months (I’ve been off and on taking it for about 10 years) but decided to stop and try cope without antidepressants as I’m very worried about weight gain constantly. Anyway had a huge meltdown over Xmas and started to feel very anxious and stressed with intrusive thoughts. I know I shouldn’t of just quit the citalopram in the first place but thought I’d be ok once I got through the withdrawal. It got so bad I thought I’m best just staying on the citalopram so I’ve been taking them for 4 days and have the usual side effects I normally do can’t sleep/sweating/feel abit drunk. But I’ve noticed a few times when I go through really stressful situations or it’s the tablet side effects I get very confused and zone out frequently. I was in a chemist and spoke to the pharmacist but I can’t remember what I said and he just looked at me like I was nuts haha I have no idea what I said and then felt very confused. I have bpd and don’t know if it’s dissociation or whatever or the tablets. I really need to stick to the tablets I’m worried I’ve caused damage by stopping and starting them a lot over the years. Rambling
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
46,228
Location
Lancashire
Hiya. I've not heard of long term effects from stopping and starting these meds. I would say that if they are causing you problems why not ask for different meds from your doctor? I would as the side effects you mention are quite nasty in my opinion. By the way, you weren't "rambling" it all made sense.
 
Top